Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes involuntary jerking of muscles?

Answered by
Dr.
Dr. Aashish Raghu

Orthopaedic Surgeon

Practicing since :2011

Answered : 5172 Questions

default
Posted on Sat, 24 Oct 2015 in Bones, Muscles and Joints
Question: I have muscle jerking that drives me crazy. They are visible and strong. Can side effects from ssri's cause this? While typing fingers will hit the keys double time
doctor
Answered by Dr. Aashish Raghu 1 hour later
Brief Answer:
Deficiencies, Stress, excess caffeine, brain disorders

Detailed Answer:
Hi there.
Welcome to Healthcare Magic.

Thanks for the query.

Do you have muscle jerking in all 4 limbs?

Does this keeling stop on sleeping?

Are you Diabetic or on any kind of medication for any disease ?
This could be possible neurological disorder, deficiency of Calcium or Magnesium or certain drugs or caffeine excess.

You must have a diet fuck in fresh fruits and green leafy vegetables. Keep well hydrated. Acid smoking, alcohol and junk food. Get 6 to 8 hours of sleep daily. Avoid excess coffeeor tea. Do Yoga and deep breathing for stress relief. Do daily brisk walking exercise for 45 minutes. Apply hot water bag to painful areas of regions of muscle spasm.

Kindly answer my queries for me to be in a better position to help you.

I hope I have answered your query.

I will be available to answer your follow up queries.

Regards,

Dr. Aashish Raghu
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Aashish Raghu 14 minutes later
Yes it is in all 4 limbs. Also in my stomach. I don't drink a lot of caffeine. I do not drink or smoke. I am not diabetic. I have no disease. I have had vertigo a couple of times In the last year. I take Celexa and effexor for depression but I've taken Celexa for years. The Effexor is new but the jerking started way before I started taking it.




I have had blood work done. It came back good.
doctor
Answered by Dr. Aashish Raghu 1 hour later
Brief Answer:
Sleep disturbances, Calcium and Magnesium deficiency

Detailed Answer:
Hi there.

If you are having decreased sleep or non refreshing sleep, this can also contribute to increased irritability of the nervous system.

Kindly get tested for Serum Vitamin D, Serum Magnesium levels.

Eat a healthy balanced diet. Exercise regularly.

I hope I have answered your query.

I will be available to answer your follow up queries.

Regards,

Dr. Aashish Raghu
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Vertigo

doctor1 MD

I have been constantly dizzy for the last week or so... I had vertigo in October, and have a leftover perscription of Meclizine 25MG that seem to help. The dizziness persists whether I m sitting or when I stand up. Standing up increases it quite a bit, then my ears feel like they are full and I can hear my heartbeat in my ears, and not much else.

doctor1 MD

my name is mr. mukul kanti halder age 45 resident west bengal i am suffering arachnoid cyst in left temporal are with vertigo,nauses and vomiting besides above pain in right aside of belly and pain in left side of chest and pain in spinal cord. please advised

doctor1 MD

Hi I am a 33 yr old male; I had an attack of vertigo almost three weeks back. I went to ER where they said it s Vestibular neuritis and I was put on 8mg Serc and 5mg Stematil. I took the meds for 5 days and was apparently fine. On the 8th day had this nausea with a little wobbly feeling; consulted a local doc and he started me on 16mg Serc for 5 days. The moment I took 16mg my head had this fullness feeling and my head was almost always wobbly. 5 days after I went to Neurology and they said my neurological exam was fine but I should take 5mg stem and 8mg serc for 7 days. The next day I consulted an ENT Surgeon and he said it s Viral Labyrinthitis and that I should be fine by the end of the present medicinal course. But even though I am taking the meds, my head still feels wobbly and have this occasional nauseated feeling. I am very concerned as I have to travel in a month and my symptoms does not seem to be getting any better. An advice is much appreciated.

doctor1 MD

Hello, I m a 24 year old female. I have been experiencing vertigo for the past week. If I move my head up down left right I have vertigo, feels like the environment hasn t caught up to me yet as I turn my head. It is not associated with any nausea vomiting no ringing in my ears. I have also never had any significant medical history. This past month I have had headaches on and off but they subside with medication. A few days ago I had stabbing pain behind my right eye which lasted a few hours. I don t have medical insurance yet so I ve been hesistant to see a doctor but would like to know what the cause of this vertigo could be.

doctor1 MD

My obese 41 year old daughter woke up the last two mornings with severe vertigo and loss of sight/impaired vision. Eventually the symptoms subside. She is being treated for extreme high blood pressure and enlarged heart and claims to not be...

doctor1 MD

I have been feeling dizzy ( vertigo ), nauseaous and very fatigued since Thursday. I feel ok when laying down. I measured my bloodpressure this morning (86/59).

doctor1 MD

Hello Doctor ! Today I went to my Hot Yoga class...and half way through the class i felt i was hyper ventilating ..so i stepped out of the hot room and my left side went kinda numb and my left eye was only open half way for about a minute , i have...